MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Healthcare professional that completed the initial complaint form to the competent authority: (b)(6), pharmacist.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rapid exchange cannula device was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the pancreatic duct (channel of wirsung) on (b)(6) 2020.According to the complainant, during the procedure, it was noticed that the radiopaque (ro) marker was detached inside the patient.There is no information if an attempt was made to retrieve the detached ro marker.The procedure was completed with a second tandem rapid exchange cannula.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rapid exchange cannula device was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the pancreatic duct (channel of wirsung) on (b)(6), 2020.According to the complainant, during the procedure, it was noticed that the radiopaque (ro) marker was detached inside the patient.There is no information if an attempt was made to retrieve the detached ro marker.The procedure was completed with a second tandem rapid exchange cannula.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: healthcare professional that completed the initial complaint form to the competent authority: (b)(6) block h6 (device codes): the problem code 2907 captures the reportable event of ro marker detached.Block h10: the returned tandem rapid exchange cannula was analyzed, and a visual evaluation noted that the working length was kinked.Additionally, the radiopaque (ro) marker was not present in the device.The device was observed under magnification and the guidewire lumen was completely torn.The tip was also found damaged.No other problems with the device were noted.The reported event of ro marker band detached was confirmed.A label review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu).Upon analysis of the returned device, it was found that the guidewire lumen was completely torn, which is evidence that the guidewire was withdrawn from the catheter incorrectly as the ifu states, "upon completion of peeling the guidewire to biopsy valve, lock the guidewire into locking feature of the rx locking device.Withdraw the cannula from the scope until the distal open channel marker is visible at the rx locking device and resistance is felt.Perform standard exchange procedure over the final 25 cm of the rapid exchange xl cannula.Once the distal blue tip is exposed from the rx locking device, relock the guidewire and pull the rapid exchange xl cannula off the wire".Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to the user not following the manufacturer's instructions.Therefore, the most probable cause is failure to follow instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11 (correction): distributor has been added in block g3 (report source).

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11020220
Report Number3005099803-2020-05842
Device Sequence Number19898594
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number0026064186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight52